Welcome to the UPF Digital Repository

Hypersensitivity reaction caused by folinic acid administration: a case report and literature review.

Show simple item record

dc.contributor.author Florit-Sureda, Marta
dc.contributor.author Conde Estévez, David
dc.contributor.author Vidal Barrull, Joana
dc.contributor.author Montagut Viladot, Clara
dc.date.accessioned 2016-12-05T12:30:02Z
dc.date.issued 2016
dc.identifier.citation Florit-Sureda M, Conde-Estévez D, Vidal J, Montagut C. Hypersensitivity reaction caused by folinic acid administration: a case report and literature review. J Chemother. 2016 Dec;28(6):500-505
dc.identifier.issn 1120-009X
dc.identifier.uri http://hdl.handle.net/10230/27696
dc.description.abstract 5-Fluorouracil (5-FU) is combined with folinic acid (FA) for enhancing its cytotoxic effects in the colon cancer chemotherapy treatment. Folinic acid has rarely been involved in hypersensitivity reactions. Here, we report a case of FA hypersensitivity in an adult patient initially attributed to oxaliplatin administered concurrently. A 56-year-old male patient diagnosed with colon cancer received twelve cycles of FOLFOX4, one cycle of FOLFIRI plus cetuximab and nine cycles of FOLFOX6 uneventful. At the tenth cycle of FOLFOX6 chemotherapy, after 15 minutes of starting the infusion of oxaliplatin and FA, the patient reported flushing, pruritus and abdominal pain and erythema and oedema developed over the face and thorax. After progression, FOLFIRI plus aflibercept was scheduled and another reaction occurred. At this time, FA was discontinued and the patient received another cycle consisted on irinotecan plus 5-FU without incidences. This episode of hypersensitivity reaction following FA infusion with no oxaliplatin empirically confirmed that the hypersensitivity reaction was secondary to FA. Clinicians should be aware of hypersensitivity reaction with FA, especially when FA is administered concomitantly with oxaliplatin, despite its lower risk to cause hypersensitivity reactions. Furthermore, the similar signs and symptoms associated to the hypersensitivity reactions of each agent, highlight the importance of having a specialised allergist team for to make a prompt diagnose of the causative agent in order to prevent patient harm and proceed properly without unnecessary delays in the scheduled chemotherapy treatments.
dc.format.mimetype application/pdf
dc.language.iso eng
dc.publisher Maney Publishing
dc.relation.ispartof Journal of Chemotherapy. 2016 Dec;28(6):500-5
dc.rights © Maney Publishing http://dx.doi.org/10.1179/1973947815Y.0000000048
dc.subject.other Colon -- Càncer -- Quimioteràpia
dc.subject.other Àcid folínic
dc.title Hypersensitivity reaction caused by folinic acid administration: a case report and literature review.
dc.type info:eu-repo/semantics/article
dc.identifier.doi http://dx.doi.org/10.1179/1973947815Y.0000000048
dc.rights.accessRights info:eu-repo/semantics/openAccess
dc.type.version info:eu-repo/semantics/acceptedVersion

Thumbnail

This item appears in the following Collection(s)

Show simple item record

Search DSpace


Advanced Search

Browse

My Account

Statistics

In collaboration with Compliant to Partaking